cancel
Showing results for 
Search instead for 
Did you mean: 

Chronic thrush on tamoxifen?

Member

Re: Chronic thrush on tamoxifen?

Hi I eventually went to a sexual health clinic on the recommendation of a sexual health nurse friend of mine. The doctor I saw was brilliant and specialised in treating chronic conditions. I had been asking for a while if it could be due to IUD I had in but every time the answer was no. I ended up having an ultrasound scan of my abdomen and it showed the IUD had slipped and that was causing the pain. It was taken out and guess what my thrush stopped almost immediately!! I've had a bout since but it went quickly. I hope this helps xx
Member

Re: Chronic thrush on tamoxifen?

My Doctor won't admit that this is a side effect of the Tamoxifen. They said persistent Thrush was a symptom of diabetes. I was sent for a fasting blood test but had no diabetes.
I have just been prescribed internal cream to be inserted once a week. The cream is more gentle for continued use and lasts for two weeks before the thrush returns. It is canesten and can be bought over the counter.
My breast care team think it may be lack of Oestrogen that is causing dryness and the dryness is allowing the thrush to keep taking hold. Probiotics haven't worked so far but I have not tried internal probiotics.
Member

Re: Chronic thrush on tamoxifen?

Hi, just got back from the hospital, I have had an ultrasound and biopsy to check for womb cancer.  They seem confident that I am fine so the biopsy is just routine. There was a slight thickening of my womb, which they think is caused by the Tamoxifen but nothing to worry about.  I mentioned my bouts of thrush and asked if it was because of the Tamoxifen and the Drs said they don't think that Tamoxifen causes thrush as a side effect!  So back to square one on the that.  Funny how thrush has got much worse on Tamoxifen!!!  Anyhow, will get my results in 2-3 weeks.  I'm sure all is fine. xx

 

Member

Re: Chronic thrush on tamoxifen?

Hi everyone, I'm exactly the same and experiencing bouts of thrush on Tamoxifen.  My stomach has defo increased in size too.  I am not sure if I have gone through the menopause or not, as I didn't have a period for over 12 months, they stopped during chemotherapy, but I have recently had a bleed and the GP told me my cervix is slightly 'inflamed'.  I have a hospital appointment tomorrow to see a Gynaecologist just to ensure everything is ok.  I have googled my symptoms until I am blue in the face!!!  I know, don't google but I have too much time on my hands at the moment and cannot resist!  Ladies you are not on your own, I will ask tomorrow about the thrush and get back to you. xx

Member

Re: Chronic thrush on tamoxifen?

Hi 

 

only just seen this post and I can empathise completely with expanding waist line and thrush but sadly that's all I can do as I've not found any solutions. 3x flucanozole on consecutive days gave me relief for about a week but it soon returned. I'm a year on from dx and was expecting to be putting this all behind me by now.  Not a lot of ideas sorry but it sometimes helps to know it's not only you. I would be interested to know if the probiotics help. 

 

Wendy x

 

Member

Chronic thrush on tamoxifen?

I've been on Tamoxifen since January and like many others on here I am also suffering from the belly increase - it's so nice to hear that it is not just me! What I have been suffering from as well is chronic thrush which started about a month after starting the Tamoxifen. The GP is at a loss on how to treat it as we have tried the fluconazole etc and I am just about to commence another pessary instead. Has anyone else had the same problem taking Tamoxifen? If so any recommendations on what to do? I am going to take some probiotics to see if that helps. It is getting me down, this combined with the weight gain and just the feeling that everything is not working quite right. This getting over treatment is much harder than going through the treatment itself.